MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0510
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Prime (1492)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: microcatheter (sl10, stryker/ headway, terumo), yconnector (okay, goodman), dcs syringe.The device has been returned for analysis; however, the analysis has not yet been completed.No additional information could be obtained from the customer.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a left middle cerebral artery aneurysm, air was found in the hub of the orbit galaxy complex fill (640cf0510/17430048).The microcatheter had been delivered to the lesion through the guiding catheter, and the complaint coil was prepared in accordance with the ifu.During the preparation, air was found at its hub.The coil was replaced with another coil (same size).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The device was prepped and the procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.No further information was available.
 
Additional Manufacturer Narrative
Conclusion: as reported by a healthcare professional, during coil embolization of a left middle cerebral artery aneurysm, air was found in the hub of the orbit galaxy complex fill (640cf0510/17430048).The microcatheter had been delivered to the lesion through the guiding catheter, and the complaint coil was prepared in accordance with the ifu.During the preparation, air was found at its hub.The coil was replaced with another coil (same size).The procedure was successfully completed without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The device was prepped and the procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to or after the event.A non-sterile orbit galaxy tdl cmplx fill coil 5x10 was received coiled inside of a plastic bag.The hub, the hypo tube and introducer and were inspected and no damages were noted on them.The support coil, gripper and embolic coil were found inside of the introducer.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper or the embolic coil, and no obstructions or damage was noted on the purge hole.Using a lab sample syringe, the orbit galaxy was purging on the blue zone; (no air the hub was noted) after that the pressure gauge was increased to the green zone and the coil was detached without any difficulty.A review of the manufacturing documentation associated with this lot 17430048 presented no issues during the manufacturing process that can be related to the reported complaint.The air in the hub was not confirmed during the functional test.The exact cause of the reported failure could not be determined.Neither the drh review nor the product analysis suggests that the failure experienced is related to the manufacturing process.No corrective or preventive actions will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6013473
Report Number3008264254-2016-00064
Device Sequence Number19181793
Product Code HCG
UDI-Device Identifier10886704030294
UDI-Public(01)10886704030294(17)180131(10)17430048
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Catalogue Number640CF0510
Device Lot Number17430048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/10/2016
Supplement Report FDA Received Date10/25/2016
Patient Sequence Number1
Patient Age62 YR